Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 203, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 5, 2010, 5:38 AM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 5:38 AM CDT (10:38 UTC)
- Expired
- Aug 5, 2010, 6:45 AM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:48 AM CDT, 50 minutes earlier.
Area forecast discussion, Aug 5, 4:48 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 448 AM CDT THU AUG 5 2010 .DISCUSSION... /438 AM CDT THU AUG 5 2010/ SFC CDFNT EXTENDING THROUGH SRN IL SERN MO...FROM NEAR MVN SW THROUGH FAM TO UNO...WILL CONTINUE MOVING S-SEWD AS A LARGE SFC RIDGE ACROSS THE NRN ROCKYS AND NRN PLAINS BUILDS SEWD INTO THE AREA BEHIND THE CDFNT. POST FRONTAL STORMS FROM VIH TO STL TO SLO IN AREA OF 850 MB MOISTURE CONVERGENCE ALONG 850 MB FRONT SHOULD SHIFT SWD WITH TIME THIS MRNG. WILL PUT THE HIGHEST POPS THIS MRNG OVER SERN MO SWRN IL...THEN TO THE MOST SRN MOST COUNTIES OF THE CWA THIS AFTN. POST FRONTAL STRATUS AND FOG OVER NERN MO W CNTRL IL SHOULD SPREAD SWD INTO COU AND 3LF BEFORE DISSIPATING LATER THIS MRNG. TEMPERATURES WILL RETURN TO MORE SEASONAL NORMALS TODAY WITH WEAK CAA OVER THE AREA. TEMPERATURES MAY BE A LITTLE BELOW NORMAL TGT WITH LITTLE CLOUD COVER AND LOWER SFC DEW POINTS FINALLY ADVECTING INTO THE AREA. MOST OF THE PRECIPITATION WILL SHIFT S OF THE CWA. WENT DRY FRI THROUGH SAT. THE NAM MODEL GENERATES WAA PRECIPITATION OVER THE NRN PLAINS AND TRIES TO SHIFT THIS SEWD INTO THE NRN PORTION OF THE CWA...BUT THE OTHER MODELS KEEP THIS QPF N-NW OF THE CWA THROUGH THIS TIME PERIOD. WARMER AND MORE HUMID CONDITIONS WILL RETURN BEGINNING SUNDAY AFTERNOON AS THE MID-UPPER LEVEL RIDGE BUILDS BACK NEWD INTO MO IL AND LOW LEVEL WINDS BECOME SLY AS THE SFC/850 MB RIDGE SHIFTS E OF THE AREA. HIGH SFC DEW POINTS WILL BE SPREADING EWD INTO THE CWA SUN AFTN ALTHOUGH MUCH OF THE CWA MAY NOT EXPERIENCE THE HIGHER SFC DEW POINTS...HUMID CONDITIONS TIL MON. PREFER THE ECMWF MODEL WHICH KEEPS THE PRECIPITATION N OF THE CWA SUN AND MON RATHER THAN THE GFS SOLUTION WHICH GENERATES SOME QPF OVER THE CWA DESPITE THE STRONG MID LEVEL RIDGE BUILDING OVER MO AND SRN IL BY SUN NGT. MAY NEED A HEAT ADVISORY AGAIN FOR MON AND TUE WITH 850 MB TEMPS RISING BACK TO AROUND 24 DEGREES C ACROSS MUCH OF THE CWA. GKS && .AVIATION... /1141 PM CDT WED AUG 4 2010/ THE COLD FRONT CONTINUES TO MOVE SOUTH ACROSS SOUTHERN MISSOURI WITH VERY LIGHT NORTH WIND AND VFR CONDITIONS ACROSS MUCH OF THE AREA. A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF A WEAK SHORTWAVE AND IN WAKE OF THE COLD FRONT FROM WEST CENTRAL MISSOURI TO CENTRAL MISSOURI LATE THIS EVENING. THIS ACTIVITY SHOULD CONTINUE EAST AND AFFECT KCOU...KSTL AND KSUS TONIGHT. WILL CONTINUE VCSH AT THESE THREE TAF SITES AND LET MIDSHIFT AMEND TAFS BASED ON LATEST RADAR TRENDS GIVEN SPARSE COVERAGE OF CONVECTION AT THIS TIME. HAVE CONTINUED IFR/LIFR FOG IN FORECAST AT KUIN...AS KIRK IS ALREADY AT ONE HALF MILE AT 04Z AND CONDITIONS LOOK PRIMED FOR PATCHY DENSE FOG TO FORM IN THIS AREA. SPECIFICS FOR KSTL... LATEST RADAR TRENDS SUGGEST THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL ARRIVE AFTER 08Z. NOT CONFIDENT ENOUGH TO INCLUDE TEMPO GIVEN WIDELY SCATTERED NATURE OF CONVECTION AT THIS TIME...SO COVERED THE THREAT WITH A VCSH AND CB CLOUD GROUP. VFR CONDITIONS EXPECTED OUTSIDE OF SHOWERS/STORMS WITH A LIGHT NORTH WIND. MOSTLY CLEAR CONDITIONS EXPECTED TOMORROW. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 4, 8:27 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 827 PM CDT WED AUG 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 827 PM CDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS MUCH OF THE AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS TO 40 MPH. MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR ON THURSDAY. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. POTENTIALLY DANGEROUS HEAT AND HUMIDITY WILL MAKE A RETURN TO THE REGION BEGINNING SUNDAY AFTERNOON AND CONTINUING THROUGH AT LEAST TUESDAY OF NEXT WEEK. MODERATE RIVER FLOODING CONTINUES FOR MUCH OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Aug 5, 3:44 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 344 AM CDT THU AUG 5 2010 MOZ062-065-073-050930- FRANKLIN MO-JEFFERSON MO-WASHINGTON MO- 344 AM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...SOUTHERN JEFFERSON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 430 AM CDT... AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHWOODS...OR 12 MILES SOUTHEAST OF ST. CLAIR...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILLSBORO... DE SOTO... PEVELY... FESTUS... HERCULANEUM... CRYSTAL CITY... OLYMPIAN VILLAGE... OERMANN... FLETCHER... MORSE MILL... VICTORIA... MAPAVILLE... HEMATITE... VALLES MILL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Special weather statement, Aug 5, 4:30 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT THU AUG 5 2010 ILZ079-102-MOZ065-074-075-051015- JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO- 430 AM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...STE. GENEVIEVE...ST. FRANCOIS...SOUTHWESTERN MONROE AND WESTERN RANDOLPH COUNTIES UNTIL 515 AM CDT... AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF OLYMPIAN VILLAGE...OR 8 MILES SOUTHEAST OF DE SOTO...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STE. GENEVIEVE... BLOOMSDALE... ROCKY RIDGE... WEINGARTEN... FRENCH VILLAGE... FULTS... KIDD... RENAULT... PRAIRIE DU ROCHER... AMES... RIVER AUX VASES... KELLOGG... MODOC... MINNITH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Special weather statement, Aug 5, 4:51 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 451 AM CDT THU AUG 5 2010 MOZ065-073>075-084-051030- IRON MO-JEFFERSON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO- 451 AM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...EASTERN WASHINGTON...WESTERN STE. GENEVIEVE...ST. FRANCOIS AND NORTHERN IRON COUNTIES UNTIL 530 AM CDT... AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHWOODS TO POTOSI TO 9 MILES EAST OF COURTOIS...AND MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LEADWOOD... BONNE TERRE... BISMARCK... DE SOTO... DESLOGE... FARMINGTON... OLD MINES... MINERAL POINT... BELLEVIEW... IRONDALE... IRON MOUNTAIN... PARK HILLS... OLYMPIAN VILLAGE... KNOB LICK... BELGRADE... FLETCHER... CADET... CALEDONIA... BLACKWELL... FRANKCLAY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Special weather statement, Aug 5, 5:34 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 534 AM CDT THU AUG 5 2010 ILZ079-101-102-MOZ065-074-075-051115- JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. CLAIR IL-ST. FRANCOIS MO-STE. GENEVIEVE MO- 534 AM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...STE. GENEVIEVE...ST. FRANCOIS...SOUTHEASTERN ST. CLAIR...SOUTHERN MONROE AND RANDOLPH COUNTIES UNTIL 615 AM CDT... AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMSDALE...OR 9 MILES NORTHWEST OF STE. GENEVIEVE...MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STE. GENEVIEVE... RED BUD... CHESTER... SPARTA... WOMAC... EVANSVILLE... ST. MARY... BALDWIN... MARISSA... BREMEN... TILDEN... STEELEVILLE... COULTERVILLE... PRAIRIE DU ROCHER... RIVER AUX VASES... AMES... KELLOGG... MODOC... MINNITH... RUMA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.